Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    10
  • comments
    2
  • views
    2294

Background And Experience With Accutane, Day 4

ScarlettShannon

669 views

Hello everyone! I'm a 28 year old female who's had acne for 17 year now. I got my first pimple at 9 years old, and had a face full of acne when I was 11. It destroyed my self-esteem, and I became painfully shy, and am still recovering.

My parents and all the adults in my life told me I was eating too much junk food and not washing my face enough or not drinking enough water or that my acne would go away eventually. It never did. Once I finally had health insurance from my job, I started going to a dermatologist (a few years ago). I've tried every over-the-counter acne treatment, prescription topicals, antibiotics, and blue light therapy. Some treatments have worked to varying degrees for a little while, but my acne has always came back.

I've tried to not let it get to me, and learned to love myself in spite of my acne and other flaws. I think this is one of the reasons I waited so long to start Accutane. But my face isn't young and spry anymore, and every pimple is starting to scar. It's also not fun getting gray hair AND having acne!

I'm ready to be a selfie master.

This is Day 4 of my Accutane journey. No change in acne yet. I have cysts, whiteheads, and blackheads, mostly around my mouth and chin area.

So far, I've had a lot of side effects, already! Dry mouth and thirst, so I've been making sure to drink as much water as I can. I've had a dull headache every day, along with pain in my knees. Yesterday the pain spread to my shins and thighs. I've also been a little itchy, but it's winter and I live in a dry climate, so who knows. I'm very good about moisturizing since I also have psoriasis all over my body, so I hope I'm ahead of the dryness game. I'm also been constipated and had gas the past two days. TMI, but that's why you're reading this, right? Another side effect I've had is a couple of sharp stomach pains.

A lot of these side effects I've dealt with in the past, especially around my period, so I'm not 100% sure they're from the Accutane. We'll see. Right now, I can live with it. I'm not too worried... my doctor said my blood work was "pristine."

Still haven't dried out though. My face is still an oil slick by the end of the day.

I'll post a pic soon.



2 Comments


Totally know what you're going through, and I promise you, when we've both finished accutane we will have no trouble looking people in the eye. How much worse can it get? That's what I ask myself when I panic.

The muscle pain sucks- I started on exactly the same day as you and am experiencing a little back pain- have you tried yoga? Stretching is good :) Or difflam helps sqeaky joints!

Share this comment


Link to comment

Hi LaRosa - my Accutane journey twin!

Thank you for reading my blog and giving me some encouragement! :) I can look people in the eye now... when I'm wearing makeup. I'm going to love the day I can go without makeup to beaches, camping, grocery shopping, whenever I feel like it! I did get mostly clear on Minocycline for a while, and I discovered my light freckles were awesome and a great feature of mine when I don't have to glob on the foundation. I'm going to love showing off my freckles.

I need to exercise and stretch more... just been working so much I'm too tired when I get home. I'll try to do some this weekend. I've never heard of Difflam; I'm not sure they have that here. I did use Aleve and it helped my joints but not my headache. :(

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×